Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 25, 2001, 7:00 PM EDT for Harrison County, Kentucky. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 25, 2001, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 25, 2001, 8:30 PM EDT
- In force
- 90 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harrison County, KY
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 252302 FFWLMK KYC097-260030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 830 PM EDT * AT 655 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF NORTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY. RADAR HAS ALREADY ESTIMATED THAT BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN...WITH ANOTHER INCH OR TWO POSSIBLE...AS THUNDERSTORMS REPEAT OVER THE SAME AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE SUNRISE...KELAT... CONNERSVILLE AND BRECKINRIDGE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HI3GHER GROUND. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3848 8455 3836 8445 3848 8417 3859 8423 STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:00 PM EDT, 4 hours earlier.
Area forecast discussion, Jul 25, 3:00 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUL 25 2001 SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE UNSTABLE AIRMASS ACROSS THE COUNTY FORECAST AREA THIS AFTERNOON. MODELS ARE CONSISTENT ON BRINGING A COOL FRONT TO THE OHIO RIVER BY 12Z THURSDAY MORNING. AT THE SAME TIME A WEAK S/W WILL MOVE ACROSS THE LOWER OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE NORTHERN CFA OVERNIGHT AND GRADUALLY SPREAD SOUTH DURING THE DAY THURSDAY. SOME LOCATIONS, ESPECIALLY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY, MAY RECEIVE LOCALLY HEAVY RAINFALL AND WE WILL WORD FORECAST ACCORDINGLY. THE FRONT WILL DROP TO TENNESSEE THURSDAY NIGHT AND BECOME STATIONARY. ON FRIDAY WE WILL GO WITH A DRY FORECAST OVER THE NORTH BUT WILL HOLD ONTO LOW POPS OVER THE SOUTH WITH THE FRONT IN THE VICINITY. THE FRONT WILL BEGIN TO WORK NORTH ON SATURDAY AND THE HIGH HUMIDITY WILL RETURN ALONG WITH SCATTERED THUNDERSTORMS. .SDF...NONE JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:18 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 27 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.